MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM RIGHT STANDARD MANDIBULAR COMPONENT; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM RIGHT STANDARD MANDIBULAR COMPONENT; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00421.Concomitant medical products: tmj system right fossa component small, part# 24-6562, lot#: 284560; unknown screws, part#: unk, lot#: unk.
 
Event or Problem Description
It was reported that a patient underwent a revision to remove the temporomandibular joints on the right side.The surgeon reported that the implants were removed due to heterotopic bone growth.A new temporomandibular joint was implanted.No additional patient consequences were reported.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint was opened because taylor billard, tmj tracking coordinator reports that a patient notified them of a revision.No product was returned, therefore no functional tests or inspections could be performed.No x-rays, scans, pictures, or physician's reports were provided.Because a revision surgery was reported, the complaint is confirmed.It was reported that the patient experienced pain that extended from the jaw to the ear drum.A follow up with the surgeon confirmed that the patient's implants were removed due to heterotopic bone growth.The most likely underlying cause of the complaint is patient condition.There are no indications of manufacturing defects.This is a level three complaint in accordance with the levels defined in section 7.2.3 of sop 14.0.9 rev 3 product evaluation.The application fmea (see tmj system afmea rev3) has been reviewed and it was determined that the pain leading to a revision is identified in line #15 \ rehabilitation and follow-up \ replace implant/reoperation \ pain \ revision surgery.The risk has a listed severity of 4 (referring to sop 4.1.1, surgical procedure cannot be completed, injury to user, patient or third party, revision surgery required, infection) and occurrence of 1 (referring to sop 4.1.1, =.5%).There was no life threatening event to user, patient, or third party, nor was there a death.The severity of this complaint is no greater than the severity listed in the fmea.For all non-custom tmj mandibular implants in the previous one year (from the notification date) the complaint history has been reviewed, which leads to a complaint rate of 0.292%, which is no greater than the occurrence listed in the afmea.The application fmea (see tmj system afmea rev3) has been reviewed and it was determined that heterotopic bone growth is identified in line #15 \ rehabilitation and follow-up \ replace implant/reoperation \ excessive tissue ingrowth onto implant surface, heterotopic bone formation \ revision surgery.The risk has a listed severity of 4 (referring to sop 4.1.1, surgical procedure cannot be completed, injury to user, patient or third party, revision surgery required, infection) and occurrence of 1 (referring to sop 4.1.1, =.5%).The complaints history for the heterotopic bone growth failure mode was not reviewed as there is no alleged malfunction of the product and the issue is a result of a patient condition.There is no indication of manufacturing defects and there are no updates to the risk documents needed.The non-conformance database (tipqa) was reviewed for the mandible and fossa, no non-conformances were found.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will.

Brand Name
TMJ SYSTEM RIGHT STANDARD MANDIBULAR COMPONENT
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9120746
Report Number0001032347-2019-00422
Device Sequence Number19480951
Product Code LZD
UDI-Device Identifier00841036036430
UDI-Public00841036036430
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/08/2011
Device Model NumberN/A
Device Catalogue Number24-6545
Device Lot Number160190
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/27/2019
Supplement Date Received by Manufacturer11/27/2019
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date11/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;